MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Break (1069); Retraction Problem (1536)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the distal part of the marathon catheter broke off and was now in the brain of the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there were no issues that resulted in the damage that was found.The procedure was completed with successful treatment of the davf.There were no plans to retrieve the catheter tip.The tip was located at the middle meningeal artery (mma) with the proximal end in the internal maxillary artery (imax).The catheter break occurred during retrieval.It was noted that there had been resistance upon retrieval.There was no vessel calcification, and no kink/damage was noted on any of the devices.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the patient was treated for a right perimesecephalic dural arteriovenous fistula (davf).Vessel tortuosity was normal.The date of the procedure was (b)(6) 2025.The patient didn't experience any symptoms related to the event.There were no actions taken to address the catheter fragment in the brain.The device was prepared as indicated in the ifu.The cause of the break was unknown.Ancillary device included phil 25%.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24132586
Report Number2029214-2026-00121
Device Sequence Number10400324
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280914(10)D065126
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD065126
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer01/30/2026
02/23/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/04/2026
02/23/2026
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexUnknown